Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 7:18 PM CDT for Buchanan County, Platte County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 13, 2000, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:50 PM CDT | Thunderstorm Wind 60 E | St Joseph, MO | Numerous trees and power lines were downed throughout the city of St. Joseph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 140020
SVRMCI
KSC103-209-MOC021-165-140115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
BUCHANAN COUNTY IN NORTHWEST MISSOURI
THIS INCLUDES THE CITY OF ST JOSEPH
PLATTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF RUSHVILLE
TO 19 MILES WEST OF TONGANOXIE...OR FROM 15 MILES NORTH OF ATCHISON
TO 6 MILES WEST OF OSKALOOSA...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EASTON KS AT 725 PM CDT
BEAN LAKE AT 730 PM CDT
ST JOSEPH AT 735 PM CDT
JARBALO AT 740 PM CDT
LANSING AT 745 PM CDT
BASEHOR AT 750 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LO"N 3981 9489 3955 9506 3940 9494 3939 9514
3899 9515 3906 9465 3980 9463What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 242 PM CDT TUE JUN 13 2000 DUE TO WEATHER DISCUSSION WILL BE SHORT. PLAN ON AN ACTIVE NIGHT AS WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER LEVEL SYSTEM. WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF HEAVY RAIN AND SEVERE THREAT. SOME SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES THROUGH. MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE POSSIBLE IN MOST LOCATIONS. WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND THURSDAY WITH MILD AND DRIER AIR IN PLACE. BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY. RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF SHORTWAVES. RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A CHANCE FRIDAY THROUGH SUNDAY. .EAX...N<ONE. 18
In the hours before
Local storm report, Jun 13, 2:38 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM 8 W LA PLATA MO .88 INCH HAIL
06/13/00 MACON REPORTED BY STORM
SPOTTER.Special weather statement, Jun 13, 2:49 PM CDT, 4 hours 29 minutes before
MOZ003>008-014>017-022>025-030>033-132020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 249 PM CDT TUE JUN 13 2000 ...PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 439 CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 439 HAS BEEN CANCELLED IN NORTH CENTRAL MISSOURI. THUNDERSTORM ACTIVITY HAS MOVED NORTHEAST OF THE KIRKSVILLE...MACON AND MOBERLY AREAS. THE SEVERE THUNDERTORM WATCH IS CANCELLED WEST OF A LINE FROM KIRKSVILLE TO MACON...TO MOBERLY. IT WILL REMAIN DRY FOR SEVERAL HOURS...BUT MORE THUNDERTORMS ARE LIKELY THIS EVENING. SOME OF THOSE STORMS MAY BECOME SEVERE AND PRODUCE ADDITIONAL HEAVY RAINS. PEOPLE PLANNING OUTDOOR ACTIVITIES T)HIS EVENING SHOULD CLOSELY MONITOR WEATHER CONDITIONS. MAXIMUK
Local storm report, Jun 13, 4:00 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 NW LOCK SPGS MO 1.75 INCH HAIL
06/13/00 DAVIESS REPORTED BY PUBLIC.Local storm report, Jun 13, 4:26 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 PM 1 W BRASHEAR MO .88 INCH HAIL
06/13/00 ADAIR
0153 PM BRASHEAR MO 70 MPH TSTM GUST
06/13/00 ADAIR REPORTED BY PUBLIC.Local storm report, Jun 13, 4:45 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 5 S LANCASTER MO 70 MPH TSTM GUST
06/13/00 SCHUYLER REPORTED BY PUBLIC.Local storm report, Jun 13, 6:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY/ LOCATION....
0655 PM 1 E ROCKPORT MO 1 INCH HAIL
06/13/00 ATCHISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 67 min |
| Jun 13, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 64 min |
| Jun 13, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.